Alert archive / New York / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 68, NWS New York, NY

August 17, 2007Orange County, New York

NWS New York, NY issued this severe thunderstorm warning at Aug 17, 2007, 10:29 PM EDT for Orange County, New York. It was in force for 35 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 17, 2007, 10:29 PM EDT (02:29 UTC)
Expired
Aug 17, 2007, 11:04 PM EDT
In force
35 min
Issued by
NWS New York, NY
Area
Counties, with a storm outline in the text

County Orange County, NY

The radar

The Brookhaven radar (KOKX), 120 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 17, 10:43 PM EDTTSTM WND DMGChester, NYTREE AND LARGE BRANCHES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 2.5 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2007-08-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 54 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2007-08-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 124 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
54 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
124 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KOKX 180230
SVROKX
NYC071-180315-
/O.NEW.KOKX.SV.W.0068.070818T0229Z-070818T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE UPTON NY
1029 PM EDT FRI AUG 17 2007

THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN ORANGE COUNTY IN SOUTHEAST NEW YORK...

* UNTIL 1115 PM EDT...

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  FLORIDA...OR ABOUT NEAR GOSHEN...AND MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MONROE...HARRIMAN AND GREENWOOD LAKE BY 1035 PM...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 4126 7450 4159 7404 4158 7398 4146 7399
      4141 7396 4135 7397 4124 7409 4123 7412
      4113 7424
TIME...MOT...LOC 0229Z 305DEG 41KT 4131 7428

$$
1 follow-up statement
000 
WWUS51 KOKX 180304
SVSOKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1102 PM EDT FRI AUG 17 2007

NYC071-180312-
/O.CAN.KOKX.SV.W.0068.000000T0000Z-070818T0315Z/
ORANGE NY-
1102 PM EDT FRI AUG 17 2007

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ORANGE COUNTY IS
CANCELLED...

THE LINE OF THUNDERSTORMS HAS NOW MOVED SOUTHEAST OF THE WARNED 
AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.

LAT...LON 4126 7450 4159 7404 4158 7398 4146 7399
      4141 7396 4135 7397 4124 7409 4123 7412
      4113 7424
TIME...MOT...LOC 0302Z 305DEG 41KT 4109 7387

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 17, 10:21 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 17, 10:21 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
1021 PM EDT FRI AUG 17 2007

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL DRAG A WEAK REINFORCING COLD FRONT ACROSS
THE REGION TONIGHT...THEN HIGH PRESSURE WILL BUILD INTO THE AREA TO
PROVIDE DRY AND PLEASANT WEATHER FOR THE WEEKEND. THE HIGH MOVES
OFFSHORE ON SUNDAY...ALLOWING FOR A WARM FRONT TO APPROACH FROM THE
WEST SUNDAY NIGHT. THIS BOUNDARY WILL LINGER OVER THE AREA TO KEEP
UNSETTLED WEATHER IN THE FORECAST THROUGH THE MIDDLE OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
THE REAL COLD FRONT CONTINUES TO SWEEP SE ACROSS EASTERN NY AND
THE LOWER HUDSON VALLEY. IT IS PRECEDED BY A LINE OF HEAVY
THUNDERSTORMS...A FEW SEVERE...FROM SW ORANGE COUNTY NE ACROSS NE DUTCHESS
COUNTY. WINDS WILL SHIFT TO THE NW AND BRIEFLY GUST UP TO 50 KTS
WITH THE MOST INTENSE CELLS ALONG THIS LINE. ELSEWHERE...WIND
GUSTS OF 30 TO 40 KT IS POSSIBLE.

AS HIGH PRES BUILDS INTO THE REGION LATE TONIGHT...SKIES WILL BE
CLEARING FROM W TO E AS NW FLOW DOMINATES.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY NIGHT/...
1024 MB HIGH PRES ORIGINATING FROM CANADA BUILDS INTO THE AREA SAT
AND SUN TO BRING ABSOLUTELY PREFECT WX TO THE REGION FOR THE
WEEKEND. SKIES WILL BE CLEAR AS A BELL AND HIGHS WILL BE IN THE
UPPER 70S TO AROUND 80 ON SAT...THEN IN THE LOW TO MID 70S ON
SUN...WHICH IS GENERALLY ABOUT 5 TO 10 DEGREES BELOW THE AVERAGE
HIGH FOR THIS TIME OF YEAR. THE OTHER BIG STORY TEMPERATURE-WISE
WILL BE THE OVERNIGHT LOWS SAT NIGHT...WHICH WILL BE IN THE UPPER
50S TO NEAR 60 IN/AROUND NYC AND IN THE 40S IN OUTLYING AREAS N/W OF
THE CITY AND IN THE PINE BARRENS OF LONG ISLAND. THIS WILL REPRESENT
TEMPERATURES AVERAGING 10 TO 20 DEGREES BELOW THE SEASONAL LOW. IT
WILL BE HARD...BUT NOT OUT OF THE QUESTION TO AT LEAST TIE A RECORD
LOW AT ISP SUN MORNING. THE PREVIOUS RECORD LOW FOR ISLIP ON AUGUST
19 IS 58 SET IN 1997.

HIGH PRES MOVES OFFSHORE LATE SUN AND A WARM FRONT WILL APPROACH
FROM THE W. DUE TO THE STRENGTH OF THE HIGH OFFSHORE...IT LOOKS LIKE
ANY PRECIP WILL HOLD OFF UNTIL EARLY MON MORNING. CHANCES FOR
SHOWERS AND TSTMS WILL BE INCREASING THROUGHOUT THE DAY. REMAINS TO
BE SEEN EXACTLY HOW MUCH WILL AFFECT THE AREA...AS 12Z/17 WRF MUCH
MORE PROGRESSIVE THAN 12Z/17 OPERATIONAL GFS. WILL KEEP CHANCE POPS
FOR MON.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
THE WARM FRONT MOVING INTO THE AREA WILL SLOWLY DRIFT E THROUGH TUE
AS A BLOCKING HIGH BUILDS INTO E CANADA. SEVERAL WAVES OF LOW PRES
WILL DEVELOP ALONG THIS BOUNDARY...KEEPING AT LEAST THE CHANCE FOR
PRECIP IN THE AREA THROUGH TUE NIGHT. CONDITIONS SOMEWHAT DRY OUT
FOR WED...BUT ANOTHER COLD FRONT WILL BRING ANOTHER CHANCE FOR
PRECIP ON THU. CONDITIONS SHOULD DRY OUT FOR FRI.

HIGHS WILL ONLY BE IN THE 70S ON TUE BEFORE MODERATING BACK INTO THE
LOW TO MID 80S FROM WED THROUGH THE END OF THE WEEK.

&&

.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
LOW END VFR CIGS AROUND FOUR THOUSAND FEET WILL PERSIST UNTIL THE
COLD FRONT MOVES EAST OF THE REGION. ANY REMAINING HEAVIER SHOWERS
WILL PRODUCE MVFR VSBY. A FEW TSTMS COULD PRODUCE WIND GUSTS TO 30
KT.

ONCE THE FRONT MOVES SE OF THE REGION...WINDS WILL SHIFT TO THE NW
AND INCREASE TO AROUND 15 KTS AFTER MIDNIGHT. THERE MAY BE SOME
GUSTS AS WELL...HOWEVER HAVE DECIDED TO HOLD OF ON GUSTS UNTIL
AROUND 14Z...AFTER WE GET SOME DAYTIME HEATING. GUSTS SHOULD COME TO
AN END LATE IN THE TAF PERIOD AS HIGH PRESSURE CONTINUES TO BUILD
INTO THE AREA.

OUTLOOK FROM 00Z SUNDAY THROUGH WEDNESDAY...HIGH PRESSURE OVER THE
REGION WILL PROVIDE VFR CONDITIONS. DEPENDING ON EXACTLY WHERE A
FRONTAL BOUNDARY STALLS OUT TO OUR SOUTH AND THE STRENGTH OF WAVES
OF LOW PRESSURE RIDING EAST ALONG IT...COULD SEE SOME SHOWERS AND
THUNDERSTORMS REDUCING CONDITIONS TO SUB-VFR AT TIMES MONDAY NIGHT
THROUGH WEDNESDAY.

&&

.MARINE...
SEAS HAVE COME UP TO 5 FT ACROSS THE OCEAN WATERS...THUS HAVE GONE
AHEAD AND ISSUED A SCA UNTIL 19Z SATURDAY. A WAVE OF LOW PRESSURE
MOVING ALONG A WARM FRONT WILL SLIDE JUST NORTH OF THE AREA WATERS
EARLY THIS EVENING. THIS WILL SET OFF SOME SCATTERED SHOWERS AND
THUNDERSTORMS. SOME OF THESE THUNDERSTORMS WILL PRODUCE HEAVY
RAIN...FREQUENT LIGHTNING...AND STRONG WINDS. ONCE THIS WAVE PUSHES
ACROSS THE WATERS...A SECOND FRONT WILL APPROACH AND MOVE ACROSS THE
WATERS OVERNIGHT. THIS SECOND FRONT WILL BRING A PUSH OF COLD
AIR...AS WELL AS SOME STRONG AND GUSTY WINDS. WINDS WILL SHOULD GUST
TO SCA LEVELS UNTIL AROUND MIDDAY SATURDAY.

WINDS START TO COME DOWN SATURDAY EVENING AS HIGH PRESSURE BUILDS
OVER THE WATERS. ONCE THE WINDS COME DOWN...THE SEAS SHOULD ALSO
SUBSIDE TO BELOW SCA.

HIGH PRESSURE WILL KEEP THINGS TRANQUIL UNTIL THE BEGINNING OF THE
WORK WEEK...UNTIL A STATIONARY FRONT TO OUR SOUTH SETS UP. THIS
FRONTAL BOUNDARY WILL HAVE WAVES OF PRESSURE RIDE EAST ALONG
IT...INCREASING THE PRESSURE GRADIENT ON AN EASTERLY FLOW OVER THE
OCEAN WATERS. FOR NOW...SUSPECT FRONT AND ASSOCIATED LOWS WILL BE
FAR ENOUGH SOUTH THAT WILL STAY SUB-SCA...BUT IT BEARS MONITORING.

&&

.HYDROLOGY...
ANY SHOWERS AND TSTMS THAT DEVELOP THIS AFTERNOON/EVENING COULD
PRODUCE A QUICK 1/2 INCH OF RAIN WHICH WOULD RESULT IN LOCALIZED
PONDING. OTHERWISE...DRY UNTIL LATE SUN NIGHT AS HIGH PRES PROVIDES
DRY WX THROUGH THE WEEKEND.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 3 PM EDT SATURDAY FOR ANZ350-353-
     355.

&&

SYNOPSIS...MPS
NEAR TERM...GC/MPS
SHORT TERM...MPS
LONG TERM...MPS
AVIATION...GC
MARINE...BC
HYDROLOGY...MPS
Hazardous weather outlook, Aug 17, 4:17 AM EDT, 18 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE UPTON NY
417 AM EDT FRI AUG 17 2007

CTZ006>012-NJZ005-006-011-NYZ071>081-181000-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-ESSEX-HUDSON-UNION-SOUTHERN WESTCHESTER-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
QUEENS-NASSAU-NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-
SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
417 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

THE NATIONAL WEATHER SERVICES STORM PREDICTION CENTER IN NORMAN
OKLAHOMA HAS FORECAST A SLIGHT RISK FOR SEVERE THUNDERSTORMS FOR
THE AREA. THUNDERSTORMS THIS AFTERNOON COULD PRODUCE DAMAGING
WINDS ALONG WITH HEAVY RAINFALL RESULTING IN PONDING IN URBANIZED
AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ330-335-338-340-345-350-353-355-181000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
417 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON INTO THE EARLY
EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS
TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ005-NJZ002>004-NYZ067>070-181000-
NORTHERN FAIRFIELD-WESTERN PASSAIC-BERGEN-EASTERN PASSAIC-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-
417 AM EDT FRI AUG 17 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 17, 5:56 PM EDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
556 PM EDT FRI AUG 17 2007

CTZ007-172230-
NORTHERN MIDDLESEX-
556 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM OVER NORTHERN MIDDLESEX COUNTY...

AT 551 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN...AND MOVING EAST AROUND 40 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 17, 6:07 PM EDT, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
607 PM EDT FRI AUG 17 2007

NJZ006-NYZ072-073-172245-
BRONX-HUDSON-NEW YORK (MANHATTAN)-
607 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM WILL IMPACT BRONX...CENTRAL NEW YORK AND
NORTHEASTERN HUDSON COUNTIES...

AT 605 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HARLEM...OR NEAR MOTT HAVEN...AND MOVING
EAST AROUND 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 17, 6:22 PM EDT, 4 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
622 PM EDT FRI AUG 17 2007

NYZ077-172245-
NASSAU-
622 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM WILL IMPACT NORTHERN NASSAU COUNTY...

AT 618 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR THROGS NECK BRIDGE...AND MOVING EAST AT 30
MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND WINDS UP TO 40
MPH ARE EXPECTED WITH THIS STORM.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Special weather statement, Aug 17, 7:14 PM EDT, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
714 PM EDT FRI AUG 17 2007

NYZ080-081-180000-
SOUTHEAST SUFFOLK-SOUTHWEST SUFFOLK-
714 PM EDT FRI AUG 17 2007

...STRONG THUNDERSTORM IMPACTING CENTRAL SUFFOLK COUNTY...

AT 711 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR RONKONKOMA...AND MOVING EAST AROUND 35 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...AND WINDS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM. IN ADDITION...HEAVY RAIN...WITH RAINFALL
RATES OF AROUND A HALF INCH AN HOUR...IS OCCURRING WITH THIS STORM.
THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING
OF POOR DRAINAGE AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
Local storm report, Aug 17, 8:40 PM EDT, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE UPTON NY
840 PM EDT FRI AUG 17 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0610 PM     TSTM WND GST     FANWOOD                 40.64N 74.39W
08/17/2007  M59.00 MPH       UNION              NJ   PUBLIC

0610 PM     TSTM WND DMG     FANWOOD                 40.64N 74.39W
08/17/2007                   UNION              NJ   PUBLIC

            TREE DOWN

&&

JP
Special weather statement, Aug 17, 9:45 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
945 PM EDT FRI AUG 17 2007

CTZ005-NJZ002-NYZ067-068-180315-
NORTHERN FAIRFIELD-ORANGE-PUTNAM-WESTERN PASSAIC-
945 PM EDT FRI AUG 17 2007

...STRONG GUSTY WINDS WILL IMPACT NORTHERN FAIRFIELD...NORTHWEST
PASSAIC...ORANGE AND PUTNAM COUNTIES BETWEEN 10 PM AND 11 PM...

AS A COLD FRONT MOVES SOUTHEAST ACROSS THE REGION...WINDS WILL
ABRUPTLY SHIFT TO THE NORTHWEST AND GUST UP TO 45 MPH FOR UP TO 30
MINUTES FOLLOWING THE COLD FRONTS PASSAGE. THIS WILL ALSO BE
ACCOMPANIED BY SCATTERED SHOWERS...A FEW MAY BECOME HEAVY.

PEOPLE SHOULD PREPARE FOR RAPID WEATHER CHANGES DURING THIS TIME.

AL/G

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 17, 8:00 PM EDTSpecial Marine WarningOKX60 min
Aug 17, 10:01 PM EDTSevere Thunderstorm WarningOKXOrange29 min
Aug 17, 11:08 PM EDTSpecial Marine WarningOKX52 min
Aug 17, 11:57 PM EDTSpecial Marine WarningOKX48 min

Nearby

Severe Thunderstorm Warnings in New York, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.